Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 9, NWS Houston/Galveston, TX

February 20, 20145 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 20, 2014, 4:35 PM CST for 5 counties in Texas. It took effect at Feb 21, 2014, 12:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 4:35 PM CST (22:35 UTC)
In effect from
Feb 21, 2014, 12:00 AM CST
Expired
Feb 21, 2014, 4:00 AM CST
In force
4 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS74 KHGX 202235
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 PM CST THU FEB 20 2014

...A WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES FROM
MIDNIGHT THROUGH 4 AM...

.A TIGHT PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT WILL ALLOW 
FOR STRONG WINDS TO DEVELOP TONIGHT INTO EARLY FRIDAY. NORTH WINDS
OF 20 TO 30 MPH WILL DEVELOP BEFORE DIMINISHING JUST BEFORE
SUNRISE.

TXZ214-235>238-210645-
/O.NEW.KHGX.WI.Y.0009.140221T0600Z-140221T1000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
435 PM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
CST FRIDAY. 

* EVENT...STRONG NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* TIMING...BETWEEN MIDNIGHT AND 4 AM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
1 follow-up statement
206 
WWUS74 KHGX 210315
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
915 PM CST THU FEB 20 2014

...A WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES FROM
MIDNIGHT THROUGH 4 AM...

.A TIGHT PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT WILL ALLOW
FOR STRONG WINDS LATE TONIGHT INTO EARLY FRIDAY. NORTH WINDS OF
20 TO 30 MPH WILL DEVELOP BEFORE DIMINISHING JUST BEFORE SUNRISE.

TXZ214-235>238-211000-
/O.CON.KHGX.WI.Y.0009.140221T0600Z-140221T1000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
915 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY...

* EVENT...STRONG NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* TIMING...BETWEEN MIDNIGHT AND 4 AM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:07 PM CST, 28 minutes earlier.

Area forecast discussion, Feb 20, 4:07 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
407 PM CST THU FEB 20 2014

.DISCUSSION...
A THIN LINE OF RAGGED CONVECTION ADVANCING ACROSS THE NORTH
CENTRAL CWA...WITH ANOTHER CONVECTIVE BAND EXTENDING ALONG THE
HIGHWAY 59 CORRIDOR FORM THE CITY BACK INTO FORT BEND THAT PRODUCED
HALF INCH DIAMETER HAIL IN RICHMOND A HALF AN HOUR AGO. IT APPEARS
THAT THE MID-LEVEL CAP IS HOLDING JUST ENOUGH FOR THE MAJORITY OF
THESE STORMS TO REMAIN JUST QUARTER TO HALF INCH RAIN PRODUCERS
AND SPIT OUT OCCANSIONAL LIGHTNING. THE MAJORITY OF RAIN AND
ISOLATED THUNDER ACTIVITY WILL BE SHUNTED OVER THE SOUTHEASTERN
FORECAST AREA FROM NOW THROUGH AROUND SUNSET. THE PRE-FRONTAL
TROF IS JUST MOVING INTO THE NORTHWESTERN FORECAST AREA...WITH THE
LAGGING MAIN COLD FRONT CURRENTLY MOVING OVER THE I-35 CORRIDOR.
THIS FRONT WILL REACH THE NORTHERN FRINGES OF THE CWA IN THE NEXT
COUPLE OF HOURS AND BE OFFSHORE AROUND MIDNIGHT. THUS...WITH THE
STRONG NORTHERLIES MIXING DOWN OVER THE RELATIVELY WARMER NEARSHORE
WATERS...A SHORT FUSE EARLY FRIDAY MORNING COASTAL COUNTY WIND
ADVISORY IS IN EFFECT.

THE PROGRESSIVE 5H TROUGH AXIS WILL BE EAST OF THE STATE PAST
MIDNIGHT...HIGH PRESSURE CELL BUILDING DOWN OVER THE REGION WILL
SCOUR OUT ANY REMAINING SOUTHEASTERN WATER PRECIPITATION BY
SUNRISE. TOMORROW'S WEATHER WILL BE COOLER AND LESS HUMID...BUT
NOT OVERLY SO. SLIGHTLY ABOVE NORMAL WARMTH INTO THE LOWER 70S
INLAND...CHILLER WITH NO FOG FOR THE COMMENCEMENT OF GALVESTON'S
MARDI GRAS. PARTIALLY CLOUDY FRIDAY EVENING WITH A EAST TO
SOUTHEASTERLY BREEZE...EVENING TEMPERATURES WILL COOL INTO THE MID
TO UPPER 50S ON THE ISLAND TO KICK OFF THE FESTIVITIES. HIGH
PRESSURE WILL DOMINATE THE EARLY WEEKEND WEATHER PATTERN...MINOR
DAY-TO-DAY WARMTH INTO THE MEAN LOWER TO MIDDLE 70S WITH EARLY
MORNING SWARMING FROM TOMORROW'S LOW TO MID 40S INLAND (AROUND
50F AT COAST)...TO UPPER 50S TO LOWER 60S BY SUNDAY MORNING.
PARTLY BECOMING MOSTLY CLOUDY GOING INTO THE EARLY PART OF NEXT
WEEK AS MID TO HIGH LEVEL CLOUDINESS FROM THE PACIFIC STREAMS
ACROSS IN A NEAR-ZONAL UPPER FLOW PATTERN.

MODELS DRAG IN A WEAK BOUNDARY DOWN IN BACK DOOR COLD FRONT FASHION
LATE SUNDAY...TEMPO VEER WINDS AROUND THE DIAL TO ONSHORE AGAIN BY
LATE MONDAY. BOTH THE GFS AND EURO WANT TO GENERATE NEAR COASTAL
PRECIPITATION MONDAY BUT IT'S HARD TO DETERMINE WHERE THE FOCUS
RESIDES. THIS MAY BE AS RESULT OF BETTER LOW-MID LEVEL CONVERGENCE
CREATED BY A SURFACE EAST-SOUTHEAST WIND RIDING UP AGAINST MORE OF
A SOUTHWESTERLY MID-LEVEL WIND OR IT COULD SIMPLY BE SLIGHTLY HIGHER
PVA WITH WEAK WAVES TRAVELING IN FROM THE WEST. EITHER WAY...THERE
ARE SLIGHT RAIN CHANCES WITH MORE OVERCAST MONDAY INTO TUESDAY
WITH WARMER TEMPS IN THE 70S DURING DAY/60S OVERNIGHT. A LATE
TUESDAY COLD FROPA WILL AGAIN COOL AND DRY CONDITIONS OFF THROUGH
MID-WEEK WITH A ANOTHER LATE WEEK FRONT ON FRIDAY PENCILED IN. THE
TEMP/MOISTURE FORECAST BETTER FOLLOWS THE ECMWF SOLUTION AS IT HAS
BEEN A GOOD PERFORMER OF LATE AND WENT WITH ITS SLOWER COOL/DRY
DOWN UNTIL WEDNESDAY. THUS...THE FIRST FEW MORNING'S OF THE NEW
WEEK WILL HAVE UPPER 50 TO LOWER 60 DEW POINT AIR OVERRUNNING
SHELF WATER TEMPS IN THE MID 50S. THROW IN A SOMEWHAT EASTERLY
WIND AND THE THREAT OF SEA FOG RETURNS FROM SUNDAY MORNING THROUGH
TUESDAY'S FROPA. 31

&&

.MARINE...
A COLD FRONT IS EXPECTED TO CROSS THE BAYS THIS EVENING AND THE
REST OF THE COASTAL WATERS BY 06Z. WEAK ONSHORE WINDS WILL BECOME
OFFSHORE AND INCREASE TO 20-25 KNOTS. PRIOR TO THE FRONTAL PASSAGE
...POCKETS OF DENSE SEA FOG WILL ONCE AGAIN NUDGE TOWARD THE COAST.
A DENSE FOG ADVISORY FOR THE BAYS AND NEAR SHORE WATER IS IN EFFECT
THROUGH 03Z. VISIBILITY HAS IMPROVED OVER THE UPPER REACHES OF
MATAGORDA BAY BUT WEB CAMS ON MATAGORDA ISLAND STILL SHOW PLENTY
OF FOG SO WILL MAINTAIN THE ADVISORY AS IS. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT FOR ALL WATERS OVERNIGHT AS WINDS AND SEAS INCREASE.
WINDS WILL BECOME EAST ON FRIDAY AND SOUTHEAST BY FRIDAY NIGHT AS
SFC HIGH PRESSURE DRIFTS EAST OF THE STATE. ONSHORE WINDS WILL BRING
MORE MOIST AIR OVER THE COOLER SHELF WATERS AND POCKETS OF SEA FOG
WILL RETURN OVER THE WEEKEND. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      41  70  44  73  59 /  20  10  10  10  10
HOUSTON (IAH)              45  71  47  72  59 /  30  10  10  10  10
GALVESTON (GLS)            51  64  53  67  62 /  50  10  10  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     JACKSON...MATAGORDA.

GM...DENSE FOG ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...31/43
Hazardous weather outlook, Feb 20, 12:49 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1249 PM CST THU FEB 20 2014

TXZ176>178-195>200-210>213-226-227-211900-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-LIBERTY-
MADISON-MONTGOMERY-SAN JACINTO-WALKER-WALLER-WASHINGTON-WHARTON-
1249 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY WITH THE
PASSAGE OF A COLD FRONT. A FEW OF THE STORMS COULD PRODUCE PEA
SIZE HAIL BRIEF GUSTY WINDS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-TXZ214-235>238-211900-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA-
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1249 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF SEA FOG...SOME DENSE...WILL CONTINUE OVER THE BAYS AND
NEARSHORE WATERS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEA FOG MAY RETURN TO THE BAYS AND NEARSHORE WATERS LATE SATURDAY
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ163-164-179-211900-
HOUSTON-POLK-TRINITY-
1249 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AS A COLD FRONT APPROACHES SOUTHEAST TEXAS. SOME OF
THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION.

In the hours before

Special weather statement, Feb 20, 12:45 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1245 PM CST THU FEB 20 2014

TXZ163-176-177-196-198-201915-
BRAZOS TX-WALKER TX-MADISON TX-GRIMES TX-HOUSTON TX-
1245 PM CST THU FEB 20 2014

...CLUSTER OF STRONG STORMS ALONG NORTHWEST MADISON COUNTY LINE...

AT 1243 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
CENTERVILLE TO 10 MILES WEST OF MADISONVILLE TO 9 MILES NORTH OF
KURTEN...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND 35 MPH WINDS WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...AUSTONIO...BEDIAS...MIDWAY AND NORTH ZULCH.

LAT...LON 3120 9539 3077 9579 3078 9609 3088 9634
      3099 9608 3107 9605 3109 9597 3109 9577
      3113 9578 3116 9573 3120 9575 3123 9573
      3127 9573 3132 9566 3136 9566 3139 9570
      3141 9566
TIME...MOT...LOC 1843Z 250DEG 34KT 3114 9602 3100 9607 3092 9625
Special weather statement, Feb 20, 1:43 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
143 PM CST THU FEB 20 2014

TXZ163-164-202030-
TRINITY TX-HOUSTON TX-
143 PM CST THU FEB 20 2014

...STRONG STORM NEAR KENNARD...

AT 142 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF KENNARD...OR 14 MILES EAST OF CROCKETT...MOVING
EAST NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENNARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR .

LAT...LON 3150 9510 3149 9511 3147 9510 3147 9506
      3144 9503 3145 9501 3142 9500 3139 9495
      3136 9495 3134 9496 3125 9524 3141 9534
      3153 9512
TIME...MOT...LOC 1942Z 240DEG 30KT 3137 9521
Special weather statement, Feb 20, 2:14 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
214 PM CST THU FEB 20 2014

TXZ163-164-202045-
TRINITY TX-HOUSTON TX-
214 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EAST CENTRAL
HOUSTON COUNTIES UNTIL 245 PM CST...

AT 213 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF GROVETON...OR 16 MILES SOUTHEAST OF CROCKETT...
MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS...PENNINGTON AND CENTRALIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR TRINITY...POLK AND HOUSTON COUNTIES.

LAT...LON 3139 9495 3135 9496 3134 9495 3133 9490
      3129 9490 3129 9488 3126 9490 3123 9486
      3120 9486 3106 9527 3122 9536 3142 9500
TIME...MOT...LOC 2013Z 242DEG 29KT 3118 9524

DR
Local storm report, Feb 20, 3:22 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             RICHMOND                29.58N  95.77W
02/20/2014  E0.50 INCH       FORT BEND          TX   EMERGENCY MNGR

&&

EVENT NUMBER HGX1400040

PK
Special weather statement, Feb 20, 4:24 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 PM CST THU FEB 20 2014

TXZ177>179-199-200-202315-
POLK TX-WALKER TX-LIBERTY TX-SAN JACINTO TX-MONTGOMERY TX-
424 PM CST THU FEB 20 2014

...SPECIAL WEATHER STATEMENT...

AT 423 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILLIS...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONROE...CLEVELAND...WILLIS...SHEPHERD...PANORAMA VILLAGE...
SHENANDOAH...CUT AND SHOOT...NEW WAVERLY...COLDSPRING...GOODRICH...
NORTH CLEVELAND...WOODLOCH...LAKE CONROE DAM...PORTER HEIGHTS...
CHATEAU WOODS AND EVERGREEN.

LAT...LON 3010 9532 3031 9567 3064 9540 3061 9483
TIME...MOT...LOC 2223Z 265DEG 24KT 3040 9546
Special weather statement, Feb 20, 4:28 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
428 PM CST THU FEB 20 2014

TXZ199-200-213-202300-
HARRIS TX-LIBERTY TX-MONTGOMERY TX-
428 PM CST THU FEB 20 2014

...SPECIAL WEATHER STATEMENT...

AT 426 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATASCOCITA...OR NEAR HUMBLE...MOVING EAST NORTHEAST AT 30 MPH.

A STORM SPOTTER REPORTED HALF INCH DIAMETER HAIL AND VERY HEAVY
RAIN. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUMBLE...ALDINE...KINGWOOD...BARRETT...GREATER GREENSPOINT...
CROSBY...LAKE HOUSTON DAM...BUSH INTERCONTINENTAL AIRPORT...
ATASCOCITA...EAST LITTLE YORK / HOMESTEAD...LAKE HOUSTON...SHELDON...
EAST HOUSTON...SETTEGAST...HUNTERWOOD AND HOUSTON GARDENS.

LAT...LON 2982 9527 2995 9542 3017 9502 2989 9496
      2988 9498 2987 9498 2985 9495
TIME...MOT...LOC 2226Z 244DEG 50KT 2994 9524

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:35 AM CSTSmall Craft AdvisoryHGX29 hr
Feb 20, 12:45 PM CSTSpecial Weather StatementHGXMadison30 min
Feb 20, 1:43 PM CSTSpecial Weather StatementHGXHouston47 min
Feb 20, 2:14 PM CSTSpecial Weather StatementHGXTrinity31 min
Feb 20, 4:24 PM CSTSpecial Weather StatementHGXMontgomery, San Jacinto51 min
Feb 20, 4:28 PM CSTSpecial Weather StatementHGXHarris32 min
Feb 20, 5:00 PM CSTSevere Thunderstorm WarningHGXChambers, Harris, Liberty45 min
Feb 20, 5:46 PM CSTSpecial Weather StatementHGXChambers14 min
Feb 20, 5:49 PM CSTSpecial Weather StatementHGXPolk26 min

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.